Pennsylvania, 2006

Flooding and Heavy Rain in Pennsylvania, November 8 to 9, 2006

November 8 to 9, 2006 · NWS PHI · 10 events in 10 counties and zones

A slow moving low pressure system that moved from the Gulf of Mexico caused heavy rain to fall during about a twelve hour period on the 8th in Eastern Pennsylvania. Storm totals averaged between 2 and 3 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
7
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A slow moving low pressure system that moved from the Gulf of Mexico caused heavy rain to fall during about a twelve hour period on the 8th in Eastern Pennsylvania. Storm totals averaged between 2 and 3 inches. The heavy rain caused urban and poor drainage flooding. The flooding was exacerbated by fallen leaves that clogged catch basins. The heavy rain also caused flooding along some of the creeks and rivers in Berks County and in southeastern Pennsylvania. Rain began falling during the evening on the 7th, fell heavy at times from about 3 a.m. EST through 3 p.m EST on the 8th and ended during the early evening on the 8th. | |The heavy rain was caused by a low pressure system which formed in the Gulf of Mexico on the 6th and merged with an approaching cold front on the morning of the 7th. It then moved slowly northeast. The low pressure system reached Savannah, Georgia at 7 p.m. EST on the 7th, Elizabeth City, North Carolina at 7 a.m. EST on the 8th, was about 100 miles east of Atlantic City, New Jersey at 7 p.m. EST on the 8th and in the Gulf of Maine at 7 a.m. EST on the 9th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 7, 8:10 PM EST, 6 hours 50 minutes earlier.

Area forecast discussion, Nov 7, 8:10 PM EST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
810 PM EST TUE NOV 7 2006

.UPDATE...
ALONG THE COAST AND DELAWARE BAY AND LOWER DELAWARE RIVER TO PHL
WE HAVE UPGRADED THE COASTAL FLOOD STATEMENT TO AN ADVISORY FOR
MINOR COASTAL FLOODING AROUND HIGH TIDE ON WED. OTHERWISE THE
FORECAST IS GOING ACCORDING TO PLAN FROM THE DAY SHIFT, EXCEPT
SOME FOG IS COMING IN FROM THE OCEAN OVER THE SOUTHERN COASTAL
AREAS DUE TO THE DEWPOINTS BEING HIGHER THAN THE OCEAN TEMP
ALLOWING CONDENSATION AND FOG FORMATION. RAIN HAS SPREAD NORTHWARD
THROUGH DELMARVA AND UP TO PHL AND THE RAIN CONTINUES TO SPREAD
NORTHWARD.

RNS

&&

.PREV DISCUSSION...
 /ISSUED 431 PM EST TUE NOV 7 2006/

SHORT TERM /TONIGHT THROUGH THURSDAY/...
A SLIGHTLY WRN PATH VERSION OF THE GFS IS FAVORED BY MOST MODELS
EXCEPT THE WRF, WHICH SEEMS SOMEWHAT SLOW EARLY IN THIS PERIOD, AND
THEN IT SEEMS OVERDONE WITH HOW IT HANDLES THE SURFACE REFLECTION
OF THE MID LEVEL LOW ON THU WITH A SFC TRANSFERENCE OF ENERGY,
ALTHOUGH WE DO NOTE THAT DIFFERENT MODELS HAVE, FROM TIME TO TIME,
DONE SOMETHING LIKE THIS.

THAT SAID, WE SEE SIGNS OF ELEVATED CONVECTION WITH THIS SYSTEM,
BETWEEN THE TROWAL, THE FN VECTOR CONVERGENCE BETWEEN H8 AND H7,
THE FAIRLY LOW EQUIV POT VORT VALUES AT H6, AND THE LOCATION OF
THE H7 TO H5 DRY SLOT. WATER VAPOR IMAGERY SHOWS A NICE PLUME OF
MOISTURE COMING UP FROM THE SOUTH AT HIGHER LEVELS, AND H8 WINDS
COMING OFF THE WATER IN ADVANCE OF THIS SYSTEM EXCEED 50 KT. ALSO,
BUFKIT OVERVIEWS SHOW INSTABILITY ABOVE AREAS OF LIFT FOR LATE
TONIGHT INTO TOMORROW. WE DID NOT PUT IN THE MENTION OF THUNDER,
BUT GIVEN PWATER VALUES AT OR A BIT ABOVE 1.5 INCHES AND H8 TDS
THAT APPROACH OR REACH 10 DEG C WE DID PUT IN PERIODS OF HEAVY
RAIN FROM LATE TONIGHT INTO TOMORROW. SEE BELOW FOR MORE ON
HYDROLOGY.

WE KEPT CHANCE POPS THROUGH WED EVENING JUST IN CASE THERE IS SOME
VALIDITY TO THE SLOWER WRF, BUT THEN WE DISCOUNT, AT LEAST FOR
NOW, ITS NEAR COASTAL LOW ON THU AND GO DRY THEN.

THIS SYSTEM DOES NOT SEEM TO WIND UP SO MUCH, NOR IS IT PUSHING
AGAINST A TERRIBLY STRONG HIGH TO THE NORTH, SO THE MODELS ARE NOT
PROGGING SFC WINDS AT THE LEVEL OF A WIND ADVISORY. WE ARE NOT
ANTICIPATING A LOT OF MIXING GIVEN THE SOUNDINGS. NO STRONG
EMPHASIS ON WINDS THIS PACKAGE.

REGARDING TEMPS, WE LOOKED AT PRESENT OBS, T/TD SPREADS AND
ANTICIPATED TRENDS FOR OVERNIGHT MINS, WE MINIMIZED THE DIURNAL
OSCILLATION TO SOME DEGREE NORTH OF THE TRACK OF THE SFC LOW,
WHICH WE TAKE ACROSS OUR SOUTHERN ZONES, FOR MAXES TOMORROW. TOMORROW
NIGHT INTO THURSDAY WERE A COMBINATION OF GUIDANCE, CONTINUITY AND
AGREEMENT WITH NEIGHBORING OFFICES.

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HPC GUIDANCE, WHICH RESEMBLED FAIRLY CLOSELY THE 06Z GFS, WAS
ADHERED TO THIS PACKAGE. HIGH PRES BUILDING IN THU NIGHT INTO FRI,
THEN MOVING OFF THE COAST FOR SAT. A COLD FRONT IS FORECAST TO
MOVE ACROSS THE REGION SAT NIGHT, THEN HIGH PRES FOR SUN INTO TUE.
TEMPS ARE FORECAST TO BE ABOVE NORMAL PRIOR TO THE COLD FRONT,
THEN DROP TO NEAR NORMAL IN THE POST-FRONTAL REGIME.

AVIATION...
LARGE AREA OF MOISTURE, ASSOCIATED WITH THE APPROACHING LOW
PRESSURE SYSTEM WILL SPREAD ACROSS THE REGION THIS EVENING. CIGS
WILL BE LOWERING TO IFR/LIFR WITH MODERATE TO HEAVY RAIN LATE
TONIGHT. WITH THE ONSHORE FLOW, ST/SC IS ALREADY MOVING IN OFF THE
OCEAN. EXPECT CIGS BELOW 1 THSD FT TO SPREAD WNW ACROSS THE AREA
BY MIDNIGHT. THE IFR/LIFR CONDITIONS, ALONG WITH THE MODERATE TO
HEAVY RAIN, ARE EXPECTED TO CONTINUE INTO WEDNESDAY AFTERNOON. THE
LOW WILL THEN BEGIN TO PULL AWAY FROM THE FORECAST AREA, ALLOWING
CONDITIONS TO SLOW IMPROVE LATE IN THE DAY.

MARINE...
MODELS ARE HONING IN ON UPCOMING EVENT. LOW PRESSURE OVER THE
TENNESSEE VALLEY WILL REFORM ALONG THE MID ATLANTIC COAST LATE
TONIGHT AND THEN MOVE NORTHEAST UP THE COAST WEDNESDAY AND WEDNESDAY
NIGHT. WILL STAY WITH THE SMALL CRAFT ADVISORY, ALTHOUGH THERE
MAY BE SOME GUSTS APPROACHING GALE FORCE FOR A FEW HOURS WEDNESDAY
ON THE OCEAN. SEAS WILL DROP OFF SLOWLY AS THE LOW PULLS OFF TO
THE NE WEDNESDAY NIGHT AND THURSDAY. WILL DROP THE ADVISORY ON
THE UPPER DELAWARE BAY 6 AM THURSDAY. DONT EXPECT SEAS ON THE
TO DROP BELOW SMALL CRAFT ADVISORY CRITERIA UNTIL MIDDAY FRIDAY.

TIDES...
TIDAL DEPARTURES MAY REACH 1 TO 1 1/2 FT ABOVE NORMAL WEDNESDAY
WITH THE STRONG ONSHORE FLOW. SOME MINOR TIDAL FLOODING MAY OCCUR
IN THE MOST SUSCEPTIBLE AREAS. WILL ISSUE A COASTAL FLOOD STATEMENT
SINCE WE ARE NOT WITHIN THE 12 HOUR LIMIT FOR AN ADVISORY. HIGH
TIDES OCCUR BETWEEN 9 AND 11 AM ON THE NEW JERSEY AND DELAWARE
OCEAN FRONTS. THEY ARE AN HOUR OR TWO LATER ON THE BACK BAYS AND
ON THE LOWER DELAWARE BAY. WITH THE STRONG ONSHORE FLOW, WATER
WILL BE PUSHED UP THE BAY AND INTO THE DELAWARE RIVER. HIGH TIDE
AT PHILADELPHIA WILL OCCUR AT 336 PM. TOMORROWS HIGH TIDE CYCLE
SHOULD BE THE ONLY ONE OF CONCERN. THE FOLLOWING HIGH TIDE IS
ASTRONOMICALLY LOWER AND THE WIND DIRECTION WILL SWING AROUND TO
A NORTHERLY DIRECTION AS THE LOW PULLS OFF.

HYDROLOGY...
OUR SPECIFIC QPF FORECAST IS FOR A BIT ABOVE 1.5 TO 2.5 INCHES FOR
THIS EVENT, AND THE MORE FLOOD-PRONE STREAMS MAY GO OVER GIVEN
THOSE VALUES. WE THEREFORE HAVE POSTED A FLOOD WATCH FROM LATE
TONIGHT INTO LATE TOMORROW NIGHT BASICALLY FOR COUNTIES THAT HAVE
THE AFOREMENTIONED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FOR PAZ060-067>071 FROM 3 AM WEDNESDAY TO 1 AM
     THURSDAY.
  ...COASTAL FLOOD ADVISORY FOR PAZ070-071 FROM NOON WEDNESDAY TO 5
     PM WEDNESDAY.
NJ...FLOOD WATCH FOR NJZ008>010-012-015-017>019 FROM 3 AM WEDNESDAY
     TO 1 AM THURSDAY.
  ...COASTAL FLOOD ADVISORY FOR NJZ012>014-020>027 FROM 7 AM
     WEDNESDAY TO 1 PM WEDNESDAY.
  ...COASTAL FLOOD ADVISORY FOR NJZ016>019 FROM NOON WEDNESDAY TO 5
     PM WEDNESDAY.
DE...COASTAL FLOOD ADVISORY FOR DEZ001 FROM NOON WEDNESDAY TO 5 PM
     WEDNESDAY.
  ...FLOOD WATCH FOR DEZ001 FROM 3 AM WEDNESDAY TO 1 AM THURSDAY.
  ...COASTAL FLOOD ADVISORY FOR DEZ002>004 FROM 7 AM WEDNESDAY TO 1
     PM WEDNESDAY.
MD...FLOOD WATCH FOR MDZ008 FROM 3 AM WEDNESDAY TO 1 AM THURSDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ430 FROM 2 AM WEDNESDAY TO 6 AM
     THURSDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ431-450>455 UNTIL NOON FRIDAY.
&&
Hazardous weather outlook, Nov 7, 4:35 PM EST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
435 PM EST TUE NOV 7 2006

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-081300-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
435 PM EST TUE NOV 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TONIGHT

HEAVY RAINS ARE EXPECTED THROUGHOUT THE REGION LATE TONIGHT. A
FLOOD WATCH HAS BEEN ISSUED FOR PARTS OF THE REGION. SEE THE
LATEST PHLFFAPHI FOR THE MOST UP TO DATE INFORMATION CONCERNING
THE WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FLOOD WATCH IS VALID THROUGH WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Nov 7, 9:05 PM EST, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
905 PM EST TUE NOV 7 2006

DEZ002>004-MDZ012-015-019-020-NJZ001-007-008-013-014-016-020>027-
PAZ054-055-061-062-081200-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-
TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-WESTERN MONMOUTH-
EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
CHESTERTOWN...CENTREVILLE...EASTON...DENTON...NEWTON...
WASHINGTON...MORRISTOWN...FREEHOLD...SANDY HOOK...PENNSVILLE...
JACKSON...MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...
OCEAN CITY...ATLANTIC CITY...LONG BEACH ISLAND...
WHARTON STATE FOREST...JIM THORPE...STROUDSBURG...ALLENTOWN...
BETHLEHEM
905 PM EST TUE NOV 7 2006

...HEAVY RAIN OVERNIGHT AND ON WEDNESDAY...

RAIN CONTINUES TO OVERSPREAD THE REGION AND WILL FALL HEAVY AT TIMES
THROUGH EARLY WEDNESDAY AFTERNOON. THE STEADY RAIN WILL THEN TAPER
OFF AND END LATE WEDNESDAY AFTERNOON OR EVENING. RAINFALL AMOUNTS
OF 1.5 TO 2 INCHES ARE FORECAST FOR EXTREME NORTHWEST NEW
JERSEY...THE LEHIGH VALLEY AND THE POCONOS IN PENNSYLVANIA. OVER
EASTERN AND EXTREME SOUTHERN NEW JERSEY...CENTRAL AND SOUTHERN
DELAWARE AND THE MARYLAND EASTERN SHORE 2 TO 2.5 INCHES OF RAIN
ARE EXPECTED.

THE RAIN IS A RESULT OF A MOISTURE LADEN LOW PRESSURE SYSTEM OVER
THE SOUTHEASTERN STATES. THIS LOW WILL INTENSIFY AS IT MOVES
NORTHEAST TO NORTH CAROLINA BY WEDNESDAY MORNING AND THEN NEW JERSEY
BY WEDNESDAY EVENING. THE RESULT WILL BE A DRENCHING RAIN THROUGHOUT
THE REGION.

FLOODING IS POSSIBLE IN ANY AREAS OF POOR DRAINAGE...AS WELL AS IN
AREAS WHERE CULVERTS AND CATCH BASINS BECOME CLOGGED FROM FALLEN
LEAVES. THESE FALLEN LEAVES WILL ALSO MAKE ROADWAYS SLIPPERY FOR
MOTORISTS. MODERATE TO HEAVY RAIN IS EXPECTED TO BE OCCURRING DURING
THE MORNING COMMUTE ON WEDNESDAY. PLEASE GIVE YOURSELF EXTRA TIME TO
REACH YOUR DESTINATION AND TAKE LESS FLOOD PRONE ROADWAYS.

TFG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 heavy rain, 5 flood. Local standard time, as filed.

Heavy Rain, Carbon

When
November 8, 3:00 AM EST to 3:00 PM EST
Where
Carbon County, Albrightsville to Palmerton
Reported by
Mesonet
Coordinates
41.020, -75.620

The heavy rain caused flooding to the entrance of Pennsylvania State Route 248 in Bowmanstown. Storm totals included 1.95 inches in Lehighton.

Heavy Rain, Monroe

When
November 8, 3:00 AM EST to 3:00 PM EST
Where
Monroe County, Tobyhanna to Bossardsville
Reported by
Mesonet
Coordinates
41.180, -75.430

Storm totals from the heavy rain in Monroe County included 2.44 inches in Camelback, 2.28 inches in Lake Monroe and 2.12 inches in Saylorsville.

Heavy Rain, Lehigh

When
November 8, 3:00 AM EST to 3:00 PM EST
Where
Lehigh County, Jacksonville to Center Vly
Reported by
Mesonet
Coordinates
40.670, -75.820

The heavy rain did cause poor drainage flooding in both Allentown and Bethlehem. Storm totals included 1.87 inches at the Lehigh Valley international Airport and 1.13 inches in Slatington.

Heavy Rain, Northampton

When
November 8, 3:00 AM EST to 3:00 PM EST
Where
Northampton County, Portland to Bingen
Reported by
Mesonet
Coordinates
40.920, -75.100

The heavy rain forced the closure of Zucksville Road near Bushkill Drive in Forks Township. The heavy rain also caused poor drainage flooding in Bethlehem. Specific storm totals included 2.24 inches in Forks Township and 2.18 inches in Bethlehem.

Heavy Rain, Delaware

When
November 8, 3:00 AM EST to 3:00 PM EST
Where
Delaware County, Radnor to Zebleys Corner
Reported by
Mesonet
Coordinates
40.050, -75.350

Storm totals from the heavy rain included 2.81 inches at the Philadelphia International Airport and 2.40 inches in Media.

Flood, Montgomery

When
November 8, 10:25 AM EST to 11:12 PM EST
Where
Montgomery County, East Greenville to Ft Washington
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
40.420, -75.500

Flooding along the Pennypack Creek inundated one home in Hatboro Borough. In Upper Moreland Township, two roads were closed because of flooding. In Horsham Township, a motorist was rescued from a flooded roadway after he drove around a barricade. Flooding along the Pennypack and Wissahickon Creeks extended downstream into Philadelphia.|The Wissahickon Creek at Fort Washington was above its 9 foot flood stage from 1025 a.m. EST through 642 p.m. EST on the 8th. It crested at 10.45 feet at 130 p.m. EST. The East Branch of the Perkiomen Creek at Schwenksville was above its 7 foot flood stage from 1207 p.m. EST through 1112 p.m. EST on the 8th. It crested at 7.97 feet at 530 p.m. EST. The main stem of the Perkiomen Creek at East Greenville was above its 4 foot flood stage from 1222 p.m. through 531 p.m. EST on the 8th. It crested at 4.49 feet at 330 p.m. EST.|Storm totals included 2.70 inches in Hatboro, 2.58 inches in Wynnewood, 2.50 inches in Palm, 2.34 inches in Willow Grove, 2.26 inches in Pottstown and 2.21 inches in Norristown.

Flood, Philadelphia

When
November 8, 12:04 PM EST to 11:05 PM EST
Where
Philadelphia County, Philadelphia
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
39.950, -75.170

The heavy rain caused flooding along both the Wissahickon and Pennypack Creeks. Flooding also occurred farther upstream in Montgomery County. The Pennypack Creek at the Rhawn Street Bridge was above its 7 foot flood stage from 1204 p.m. EST through 858 p.m. EST on the 8th. It crested at 8.5 feet at 245 p.m. EST. The Wissahickon Creek at its mouth was above its 5 foot flood stage from 121 p.m. EST through 1105 p.m. EST on the 8th. It crested at 5.81 feet at 515 p.m. EST. Storm totals included 2.81 inches at the Northeast Philadelphia Airport, 2.68 inches at the Franklin Institute, 2.22 inches at the Philadelphia International Airport and 2.18 inches in Roxborough.

Flood, Chester

When
November 8, 12:35 PM EST to 5:01 PM EST
Where
Chester County, Downingtown
Cause
Heavy Rain
Deaths
0 direct, 1 indirect
Injuries
0 direct, 7 indirect
Reported by
Mesonet
Coordinates
40.020, -75.700

In addition to the poor drainage and creek flooding, the heavy rain contributed to motor vehicle accidents which led to one fatality and seven injuries in separate accidents across the county. A 21-year-old woman died in a two vehicle accident on U.S. Route 202 south of Pennsylvania State Route 401 in East Whiteland Township. She lost control of her vehicle on the wet roadway and slid across the median into the southbound lanes. The 59-year-old driver of the other vehicle was seriously injured. In West Whiteland Township, a 73-year-old male was seriously injured after his vehicle struck an oil truck. In another accident in the township, three people were injured when their vehicle was struck by another vehicle. In East Goshen Township, two people were injured when a vehicle struck a tree.|The East Branch of the Brandywine Creek at Downingtown was above its 7 foot flood stage from 1235 p.m. EST through 501 p.m. EST on the 8th. It crested at 7.72 feet at 245 p.m. EST on the 8th. Storm totals included 2.87 inches in Honey Brook, 2.66 inches in Valley Forge, 2.50 inches in Oxford, 2.19 inches in Downingtown, 2.08 inches in Avondale and 2.03 inches in Modena.

Flood, Bucks

When
November 8, 1:38 PM EST to November 9, 2:14 AM EST
Where
Bucks County, Quakertown to Langhorne
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
40.450, -75.330

In Quakertown, both Main and Mill Streets were closed due to flooding. In Doylestown, Almshouse Road was closed due to flooding along the Neshaminy Creek. Farther downstream, the Neshaminy Creek at Langhorne was above its 9 foot flood stage from 138 p.m. EST on the 8th through 214 a.m. EST on the 9th. It crested at 11.37 feet at 10 p.m. EST on the 8th. Storm totals included 3.01 inches in Furlong, 2.96 inches in Neshaminy Falls, 2.70 inches in Perkasie, 2.66 inches in Doylestown, 2.63 inches in New Hope and 2.00 inches in Southampton.

Flood, Berks

When
November 8, 3:35 PM EST to 7:33 PM EST
Where
Berks County, 1 mi E of Greisemersville
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
40.350, -75.750

The heavy rain caused a tree to fall in Reading on Hill Road. The downed tree took down power lines and caused about 435 homes and businesses to lose power. While most power was restored within three hours, complete power was not restored until the morning of the 9th. The Manatawny Creek at Spangsville was above its 6 foot flood stage from 335 p.m. EST through 733 p.m. EST on the 8th. It crested at 6.24 feet at 6 p.m. EST. Specific storm totals included 2.15 inches in Morgantown, 2.03 inches in Fleetwood, 2.02 inches in Blue Marsh and 1.87 inches in Reading.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flood, Chester2006-11-0821FemaleVehicle/Towed TrailerIndirect

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, November 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6442, 6443, 6444, 6445, 6446, 6450, 6452, 6451, 6449, 6447.